Arkansas, 2015Winter Weather in Arkansas, February 20, 2015
February 20, 2015 · NWS LZK · 18 events in 18 counties and zones
Arctic high pressure brought in a cold air mass to the state. At the same time, a storm system approached from the southwest.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $780,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic high pressure brought in a cold air mass to the state. At the same time, a storm system approached from the southwest. Moisture ahead of the system flowed into subfreezing air, resulting in patchy light wintry precipitation during the morning hours on the 20th. While ice accumulations were minor (a few hundredths of an inch), it was enough to create travel issues and many accidents across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 20, 5:24 AM CST, 36 minutes earlier.
Area forecast discussion, Feb 20, 5:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 AM CST FRI FEB 20 2015
.AVIATION...
A DEVELOPING STORM SYSTEM WILL BRING LIGHT FREEZING PRECIPITATION
TO THE AREA THIS MORNING. WARMER AIR WILL SURGE IN LATER TODAY AND
ALL PRECIPITATION WILL TURN TO RAIN. RAIN WILL CONTINUE THROUGH
THE REMAINDER OF THE PERIOD WITH SOUTH TO SOUTHEAST WINDS UNTIL
VERY LATE IN THE PERIOD. WIDESPREAD MVFR TO IFR CONDITIONS ARE
EXPECTED THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 503 AM CST FRI FEB 20 2015/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
PRECIPITATION IS ALREADY BREAKING OUT ACROSS THE REGION. MAIN
FORECAST ISSUE THIS MORNING HAS BEEN TEMPERATURES TRENDS. SOUTHWEST
ARKANSAS IS ALREADY AT OR ABOVE FREEZING...AND THE FREEZING LINE
WILL SLOWLY MOVE NORTH. THE ONE CAVEAT IS THE ARKANSAS VERSION OF
COLD AIR DAMMING...WITH EAST WINDS KEEPING COOLER TEMPERATURES
ACROSS CENTRAL AND WEST CENTRAL ARKANSAS. THIS ONLY SLOWS LIQUID
PRECIP BY AN HOUR OR TWO FROM THINKING LAST NIGHT...AND HAVE
ADJUSTED WINTER STORM HEADLINES ACCORDINGLY.
DID KEEP A FREEZING RAIN/RAIN MIX GOING ACROSS THE FAR NORTH AFTER
SUNSET TONIGHT...AS THE TERRAIN WILL LIKELY KEEP POCKETS OF COLDER
AIR IN PLACE LONGER.
AS FAR AS AMOUNTS...MANY LOCATIONS WILL REMAIN BE A TENTH OF AN INCH
OR LESS OF ICE. THE MOST LIKELY LOCATIONS FOR TRAVEL CONCERNS WILL BE
THE NORTHEAST COUNTIES...WHERE THE LONGER TIME FRAME BELOW FREEZING.
ALL LOCATIONS WILL BE ABOVE FREEZING SATURDAY...AND EVEN HAVE CHANCE
OF THUNDERSTORMS ACROSS THE SOUTH...WHERE TEMPERATURES WILL RISE
INTO THE 60S. COLD FRONT WILL MOVE INTO THE STATE LATE
SATURDAY...WITH MOST OF THE PRECIPITATION MOVING OUT OF THE REGION
SATURDAY EVENING.
GUIDANCE DIFFERS IN HOW QUICKLY THE NEXT SYSTEM MOVES NORTH...AND
HAVE SMALL POPS IN FOR SUNDAY/SUNDAY NIGHT.
LONG TERM...MONDAY THROUGH THURSDAY
NOT A LOT OF CHANGES WILL BE FORTH COMING THIS MORNING AS MODELS
CONTINUE TO SHOW AN ACTIVE...UNSETTLED AND SPLIT FLOW PATTERN
PERSISTING. MODELS ARE IN DECENT AGREEMENT INITIALLY BEFORE DIVERGING
AS THE PERIOD PROGRESSES. THAT BEING SAID...WILL CONTINUE TO USE A
BLEND OF FORECAST SOLUTIONS THIS MORNING.
PERIOD INITIATES WITH BROAD CYCLONIC FLOW COVERING THE MAJORITY OF
THE NATION EAST OF THE ROCKIES. A WEAK SOUTHERN STREAM SYSTEM WILL
BE EXITING THE AREA EARLY IN THE PERIOD WITH PRECIPITATION ON THE
DECREASE. GFS A LITTLE MORE AGGRESSIVE WITH THE PRECIPITATION VERSUS
THE ECMWF BUT OVERALL IT APPEARS ANY ACCUMULATION WILL BE MINIMAL.
HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION FOR TUESDAY AND
WEDNESDAY WITH TEMPERATURES A GOOD 10 TO 15 DEGREES BELOW NORMAL FOR
LATE FEBRUARY. ANOTHER WEAK SOUTHERN STREAM SYSTEM WILL BRUSH THE
SOUTH WEDNESDAY NIGHT AND THURSDAY BUT ONLY MINIMAL POPS CAN BE
JUSTIFIED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 33 33 44 30 / 80 100 90 20
CAMDEN AR 53 53 65 38 / 60 80 90 40
HARRISON AR 36 32 43 25 / 70 100 80 10
HOT SPRINGS AR 40 40 55 35 / 70 90 90 20
LITTLE ROCK AR 38 38 54 34 / 70 90 90 30
MONTICELLO AR 49 49 65 37 / 60 80 90 50
MOUNT IDA AR 40 40 53 34 / 70 90 80 20
MOUNTAIN HOME AR 32 31 44 25 / 70 100 90 20
NEWPORT AR 33 33 45 30 / 80 100 90 30
PINE BLUFF AR 44 44 61 35 / 70 90 90 40
RUSSELLVILLE AR 36 36 51 32 / 70 100 90 20
SEARCY AR 35 35 46 32 / 70 100 90 30
STUTTGART AR 38 38 55 34 / 70 90 90 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM CST SATURDAY FOR BAXTER-CLEBURNE-
FULTON-INDEPENDENCE-IZARD-JACKSON-SHARP-STONE.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR
ARKANSAS-CONWAY-JOHNSON-LOGAN-LONOKE-MONROE-PERRY-POPE-PRAIRIE-
PULASKI-SALINE-YELL.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BOONE-
FAULKNER-MARION-NEWTON-SEARCY-VAN BUREN-WHITE-WOODRUFF.
FREEZING RAIN ADVISORY UNTIL NOON CST TODAY FOR CLARK-CLEVELAND-
DALLAS-DESHA-GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-
MONTGOMERY-PIKE-POLK-SCOTT.
FREEZING RAIN ADVISORY UNTIL 9 AM CST THIS MORNING FOR BRADLEY-
CALHOUN-DREW-OUACHITA.
&&
AVIATION...56
Hazardous weather outlook, Feb 20, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI FEB 20 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FREEZING RAIN AND SLEET AT THIS TIME WILL EXPAND LATER THIS
MORNING TO COVER A LARGE PART OF ARKANSAS. TEMPERATURES ARE EXPECTED
TO GRADUALLY WARM ENOUGH FROM THE SOUTH DURING THE DAY TO CHANGE
EVERYTHING OVER TO RAIN FOR MOST AREAS BY LATE IN THE AFTERNOON AND
EVENING. THE LAST AREA TO SEE THE CHANGEOVER WILL BE THE NORTHEAST
CORNER WHERE THE HIGHEST AMOUNTS OF ICE WILL BE POSSIBLE. NUMEROUS
WINTER WEATHER ADVISORIES ARE IN EFFECT WITH A WINTER STORM WARNING
FOR THE NORTHEAST.
ICE ACCUMULATIONS WILL RANGE FROM A LIGHT GLAZE TO A FEW HUNDREDTHS
OF AN INCH OVER THE SOUTHERN PART OF THE STATE BEFORE THE CHANGE
OVER OCCURS. ICE AMOUNTS OF UP TO A TENTH OF AN INCH WILL BE
POSSIBLE NORTH OF A BRINKLEY TO LITTLE ROCK TO HOT SPRINGS LINE. THE
HIGHEST AMOUNTS WILL BE SEEN NORTH OF A LINE FROM AUGUSTA...TO
CLINTON...TO MOUNTAIN HOME WHERE AMOUNTS WHERE TEMPERATURES WILL
REMAIN BELOW FREEZING THE LONGEST.
RAIN IS EXPECTED MOST OF FRIDAY NIGHT WITH THE EXCEPTION OF THE FAR
NORTHEAST WHERE A MIX OF RAIN AND FREEZING RAIN WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN...LOCALLY HEAVY AT TIMES...WILL CONTINUE ON SATURDAY WITH THE
PRECIPITATION ENDING FROM NORTHWEST TO SOUTHEAST. THUNDERSTORMS ARE
ALSO A DISTINCT POSSIBILITY DURING THE DAY ON SATURDAY AND SOME
COULD BE STRONG OVER THE SOUTH. THE PRECIPITATION IS EXPECTED TO
TURN TO LIGHT SNOW LATER SUNDAY AND SUNDAY NIGHT AS THE STORM SYSTEM
SHIFTS OUT OF ARKANSAS AND COLDER AIR MOVES IN.
THE FORECAST IS VERY COMPLICATED AND CONTINUES TO BE REFINED. PLEASE
PAY ATTENTION TO THE LATEST FORECASTS AND STATEMENTS FROM YOUR
NATIONAL WEATHER SERVICE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
Winter Weather, White
- When
- February 20, 6:00 AM CST to 8:00 PM CST
- Where
- White forecast zone
- Property damage
- $80,000
- Reported by
- Law Enforcement
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports. Some of these accidents included a school bus sliding off the road around Cabot, and a highway department truck sliding off the road near Searcy.
Winter Weather, Boone
- When
- February 20, 6:00 AM CST to 7:00 PM CST
- Where
- Boone forecast zone
- Property damage
- $40,000
- Reported by
- Law Enforcement
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Marion
- When
- February 20, 6:00 AM CST to 8:00 PM CST
- Where
- Marion forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 36.268, -92.684 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports. In fact, three fire trucks slid into a ditch while responding to a fire.
Winter Weather, Baxter
- When
- February 20, 6:00 AM CST to 9:00 PM CST
- Where
- Baxter forecast zone
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 36.287, -92.337 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Fulton
- When
- February 20, 6:00 AM CST to 10:00 PM CST
- Where
- Fulton forecast zone
- Property damage
- $70,000
- Reported by
- Law Enforcement
- Coordinates
- 36.382, -91.818 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Faulkner
- When
- February 20, 7:00 AM CST to 3:00 PM CST
- Where
- Faulkner forecast zone
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Woodruff
- When
- February 20, 7:00 AM CST to 3:00 PM CST
- Where
- Woodruff forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Searcy
- When
- February 20, 7:00 AM CST to 8:00 PM CST
- Where
- Searcy forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Newton
- When
- February 20, 7:00 AM CST to 8:00 PM CST
- Where
- Newton forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Stone
- When
- February 20, 7:00 AM CST to 9:00 PM CST
- Where
- Stone forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.860, -92.157 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Independence
- When
- February 20, 7:00 AM CST to 9:00 PM CST
- Where
- Independence forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.742, -91.570 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Jackson
- When
- February 20, 7:00 AM CST to 9:00 PM CST
- Where
- Jackson forecast zone
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 35.599, -91.215 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Sharp
- When
- February 20, 7:00 AM CST to 10:00 PM CST
- Where
- Sharp forecast zone
- Property damage
- $60,000
- Reported by
- Law Enforcement
- Coordinates
- 36.161, -91.480 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Pulaski
- When
- February 20, 8:00 AM CST to 2:00 PM CST
- Where
- Pulaski forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Van Buren
- When
- February 20, 8:00 AM CST to 7:00 PM CST
- Where
- Van Buren forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Cleburne
- When
- February 20, 8:00 AM CST to 7:00 PM CST
- Where
- Cleburne forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Perry
- When
- February 20, 9:00 AM CST to 4:00 PM CST
- Where
- Perry forecast zone
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
Winter Weather, Lonoke
- When
- February 20, 9:00 AM CST to 2:00 PM CST
- Where
- Lonoke forecast zone
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Light freezing rain caused hazardous travel conditions across the county, with several traffic accidents reports.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Tennessee, February 20 to 21, 20152 deaths · 2 injured · 21 events
- Winter Weather in Mississippi, February 20 to 21, 20152 deaths · 1 injured · 22 events
- Winter Storm and Flooding in Tennessee, February 20 to 21, 2015$63 million · 29 events
- Winter Storm and Flood in Kentucky, February 20 to 25, 20151 death · 3 injured · $8,000 · 27 events
- Ice Storm and Winter Weather in Tennessee, February 20 to 21, 20151 death · 6 events
- Winter Storm and Heavy Rain in Missouri, February 20 to 21, 20151 injured · $204,000 · 12 events
- Winter Storm in Illinois, February 20 to 21, 2015$150,000 · 19 events
- Winter Storm and Heavy Rain in Indiana, February 20 to 21, 2015$100,000 · 7 events
- Ice Storm and Winter Storm in Kentucky, February 20 to 22, 2015$12,000 · 45 events
- Winter Weather in Ohio, February 20, 201529 events
- Winter Weather in Alabama, February 20, 20151 injured · 16 events
- Winter Storm and Heavy Snow in Georgia, February 20 to 27, 201524 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558608, 558614, 558615, 558616, 558617, 558607, 558609, 558611, 558612, 558618, 558619, 558620, 558621, 558604, 558610, 558613, 558605, 558606.